Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 13, 2006, 5:02 PM MDT for El Paso County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2006, 5:02 PM MDT (23:02 UTC)
- Expired
- Jul 13, 2006, 5:45 PM MDT
- In force
- 43 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 70 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 132303 SVREPZ TXC141-132345- /O.NEW.KEPZ.SV.W.0021.060713T2302Z-060713T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 502 PM MDT THU JUL 13 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EL PASO COUNTY IN TEXAS THIS INCLUDES THE CITY OF FABENS * UNTIL 545 PM MDT * AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL AND SMALL HAIL IS ALSO LIKELY. THIS STORM WAS LOCATED NEAR FABENS...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FABENS BY 505 PM MDT LAT...LON 3157 10602 3161 10616 3138 10630 3129 10606 $$ FAUSETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:30 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 13, 2:30 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT THU JUL 13 2006 .SYNOPSIS... HIGH PRESSURE ALOFT REMAINS CENTERED IN CLOSE PROXIMITY OF THE BORDERLAND. THIS WILL KEEP TEMPERATURES HOT AGAIN ON FRIDAY. MOISTURE TRAPPED ACROSS THE AREA IS ADEQUATE ENOUGH TO PRODUCE AFTERNOON AND EVENING STORMS...WITH EARLIER STARTS IN THE AREA MOUNTAINS. THE UPPER-HIGH PRESSURE CENTER WILL DRIFT NORTH FRIDAY. THIS WILL TURN WINDS EAST IN A DEEP LAYER AND BEGIN TO SLIGHTLY INCREASE MOISTURE OVER THE REGION. EXPECT A FEW MORE CLOUDS AND LOWER TEMPERATURES OVER THE WEEKEND. IN ADDITION A FEW MORE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH THE WEEKEND. && .DISCUSSION... HIGH PRESSURE CENTERED OVER THE REGION REMAINS IN PLACE..WOBBLING THE CENTER POSITION FROM DAY TO DAY. TODAY ITS CENTER TO OUR WEST AND THUS STORM MOTION FROM THE NORTH IS EXPECTED TODAY. MORNING EPZ SOUNDING SHOWED AN INCREASE IN PW. WITH TRIPLE DIGIT TEMPS THE AREA SHOULD EXCEED CONVECTIVE TEMPS AND PRODUCE AT LEAST ISOLATED STORMS WITH SCATTERED COVERAGE A POSSIBILITY. ALSO BETTER POTENTIAL FOR STORMS TO LINGER OVERNIGHT. TOMORROW LOOKS TO BE THE LAST TRIPLE DIGIT TEMPERATURE DAY IN THE RECENT ROUND OF HOT WEATHER AS THE UPPER HIGH GETS BUMPED NORTHWARD BY SATURDAY BY AN APPROACHING EASTERLY WAVE OFF THE GULF OF MEXICO. AS EARLY AS TOMORROW OUR MID LEVEL WINDS BECOME MORE EASTERLY. MEAGER INCREASES IN ATMOSPHERIC MOISTURE SHOULD TRANSLATE INTO MORE AFTERNOON AND NIGHTTIME CLOUDCOVER. TEMPERATURES WILL ALSO DROP BACK TO NEAR NORMAL. THE QUESTION IS WHETHER THE COOLER SFC TEMPS WILL SOMEWHAT STIFLE CONVECTION. WILL VENTURE THAT WELL HAVE ENOUGH INSTABILITY TO KEEP ISOLATED TO SCATTERED STORMS. IN FACT I EXPECT AN INCREASE IN COVERAGE FOR FRI EVENING THROUGH SUNDAY AS THE WAVE PASSES TO OUR SOUTH. FROM MONDAY ONWARD THE UPPER RIDGE APPEARS TO BUILD BACK IN A BIT FROM THE EAST. THIS APPEARS TO FAVOR THE WEST ZONES FOR STORM ACTIVITY THROUGH THE SECOND HALF OF THE FORECAST PACKAGE. IN ADDITION THE TEMPS SHOULD CREEP BACK UP A BIT AFTER THE WEEKEND DIP. && .AVIATION...14/00Z-15/00Z ISOLATED THUNDERSTORMS WITH LOCAL AREAS OF MVFR CIGS/VSBYS THIS AFTERNOON AND EVENING IN BRIEF MODERATE TO HEAVY RAIN. STORM MOTION WILL BE FROM THE NORTH MOVING TO THE SOUTH...SOUTHEAST. AREAS OF OUTFLOW WINDS ALONG GUST FRONTS WITH WIND SPEEDS UP TO 40 MPH POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 77 101 74 97 73 / 30 20 30 20 20 SIERRA BLANCA TX 70 98 67 95 66 / 30 20 30 20 20 LAS CRUCES 74 100 71 96 71 / 30 20 30 20 20 ALAMOGORDO 72 99 69 95 68 / 20 20 30 20 20 CLOUDCROFT 56 77 53 72 51 / 20 30 20 20 20 TRUTH OR CONSEQUENCES 72 98 69 95 68 / 20 20 30 20 20 SILVER CITY 70 95 66 91 64 / 20 20 20 20 20 DEMING 73 101 70 96 69 / 20 20 30 20 20 LORDSBURG 72 100 70 98 69 / 20 20 30 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... 14 / BIRD
Hazardous weather outlook, Jul 13, 11:00 AM MDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1100 AM MDT THU JUL 13 2006 NMZ022>025-030>032-TXZ055-056-140000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1100 AM MDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. HAZARD POTENTIALS INCLUDE SMALL HAIL...LOCALIZED MINOR FLOODING... AND GUSTY OUTFLOWS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON TO PROVIDE LOCAL WEATHER CONDITIONS. BIRD
In the hours before
Special weather statement, Jul 13, 12:59 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1259 PM MDT THU JUL 13 2006 NMZ022>025-030>032-TXZ055-056-140400- SIERRA COUNTY LAKES REGION NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM-EL PASO TX- HUDSPETH TX-SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM-SOUTHWEST DESERT/BOOTHEEL NM- 1259 PM MDT THU JUL 13 2006 ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF THE GILA AND SACRAMENTO RANGES. CIRCULATION AROUND HIGH PRESSURE ACROSS THE FOUR CORNERS WILL SEND THUNDERSTORMS GENERALLY FROM NORTH TO SOUTH ACROSS THE AREA. MAIN THREATS WITH THESE STORMS WILL BE SMALL HAIL...GUSTY WINDS WITH BLOWING DUST...LOCALLY HEAVY RAIN IN SPOTS...AND FREQUENT CLOUD TO GROUND LIGHTNING. REMEMBER...UNDERPASSES AND ROADWAYS THAT CROSS ARROYOS MAY QUICKLY FLOOD. KEEP AN EYE ON DEVELOPING WEATHER AND STAY TUNED TO NOAA WEATHER RADIO. TURN AROUND...DONT DROWN. TRIPOLI
Special weather statement, Jul 13, 3:30 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 330 PM MDT THU JUL 13 2006 NMZ030-031-132300- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESERT/BOOTHEEL NM- 330 PM MDT THU JUL 13 2006 THUNDERSTORMS MOVING SOUTH ACROSS THE SOUTHWEST LOWLANDS WILL GENERATE GUSTY WINDS TO 50 MPH AND LOWER VISIBILITIES BELOW 1 MILE IN AREAS OF BLOWING DUST....MAINLY ALONG SECTIONS OF INTERSTATE 10 BETWEEN DEMING AND LORDSBERG. PERSONS TRAVELING ON THE INTERSTATE OR COUNTY ROADS IN THIS GENERAL AREA SHOULD EXERCISE CAUTION. TRIPOLI
Special weather statement, Jul 13, 4:16 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 416 PM MDT THU JUL 13 2006 NMZ030>032-140030- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST DESERT/BOOTHEEL NM- 416 PM MDT THU JUL 13 2006 THUNDERSTORMS MOVING SOUTH ACROSS THE SOUTHWEST LOWLANDS WILL GENERATE GUSTY WINDS TO 50 MPH AND LOWER VISIBILITIES BELOW 1 MILE IN AREAS OF BLOWING DUST....MAINLY ALONG SECTIONS OF INTERSTATE 10 BETWEEN LAS CRUCES AND AND LORDSBURG. PERSONS TRAVELING ON THE INTERSTATE OR COUNTY ROADS IN THIS GENERAL AREA SHOULD EXERCISE CAUTION AS BLOWING DUST MAY QUICKLY LOWER VISIBILITIES IN BLOWING DUST. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST UPDATES. TRIPOLI
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.